MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS STRAIGHT-ROCKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS STRAIGHT-ROCKER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 60-6010-005
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-6010-005, universal plus straight-rocker was being used during a general surgery procedure on (b)(6) 2022 and ¿saline leaking around the connection between the irrigator and the bovie spatula.Also, the bovie was firing off when the button was not being depressed.¿ there was no report of medical intervention or any prolonged hospitalization for the patient.The procedure was completed with an alternate same device and there was no delay.After further assessment it was found there was no impact or injury to the patient or user.The 60-5272-032, lap elect,removable,32,spatula will be listed as a concomitant device.There was no allegation against the 60-5272-032, lap elect,removable,32,spatula.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence was provided therefore the reported event could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 reports, regarding 10 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Update: per assessment received on 7jun22 the procedure was a gyn.No injury, delay, extended hospitalization or medical/surgical intervention was needed per dr.The sales representative reported on behalf of the customer that the device, 60-6010-005, universal plus straight-rocker was being used during a general surgery procedure on 13may22 and ¿saline leaking around the connection between the irrigator and the bovie spatula.Also, the bovie was firing off when the button was not being depressed.¿ there was no report of medical intervention or any prolonged hospitalization for the patient.The procedure was completed with an alternate same device and there was no delay.After further assessment it was found there was no impact or injury to the patient or user.The 60-5272-032, lap elect,removable,32,spatula will be listed as a concomitant device.There was no allegation against the 60-5272-032, lap elect,removable,32,spatula.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
UNIVERSAL PLUS STRAIGHT-ROCKER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14596214
Report Number3007305485-2022-00072
Device Sequence Number16704060
Product Code GCJ
UDI-Device Identifier30653405011730
UDI-Public(01)30653405011730(17)240118(10)202201184
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model Number60-6010-005
Device Catalogue Number60-6010-005
Device Lot Number202201184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-5272-032, LAP ELECT
Patient SexUnknown
Patient EthnicityNon Hispanic